Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 6, 2021, 3:03 PM CDT for Bastrop County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2021, 3:03 PM CDT (20:03 UTC)
- Expired
- Sep 6, 2021, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
County Bastrop County, TX
The radar
The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 3:20 PM CDT | TSTM WND DMG | 2 W Bastrop, TX | MULTIPLE TREE BRANCHES DOWN ACROSS THE CITY OF BASTROP. VARIOUS BRANCHES MEASURING 2 TO 5 INCHES IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WWUS84 KEWX 062003
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
303 PM CDT Mon Sep 6 2021
TXZ193-194-208-209-062045-
Caldwell TX-Bastrop TX-Fayette TX-Lee TX-
303 PM CDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of central Caldwell,
Bastrop, south central Lee and northwestern Fayette Counties through
345 PM CDT...
At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Wyldwood to Bastrop to
near Paige. Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bastrop, Smithville, Mustang Ridge, Muldoon, Camp Swift, Cistern,
Circle D-KC Estates, Cedar Creek, Rosanky, Wyldwood, Upton, Phelan,
Delhi, Bastrop State Park, Hills Prairie, Northrup, Rockne,
Watterson, Red Rock and Buescher State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2977 9698 2978 9731 2978 9750 3003 9771
3019 9751 3026 9741 3020 9726 3022 9696
TIME...MOT...LOC 2003Z 043DEG 13KT 3020 9741 3011 9730 3014 9711
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:03 PM CDT, 1 hour earlier.
Area forecast discussion, Sep 6, 2:03 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 203 PM CDT Mon Sep 6 2021 .SHORT TERM (Tonight through Tuesday Night)... A weak frontal boundary has stalled across our CWA from northern Lee County to northern Kinney County. Winds north of the boundary are light from the northeast while south of it they are light from the southwest. Isolated convection has developed across the northern half of the CWA. This activity will continue through the afternoon and early evening. The morning sounding from DRT has PW of 1.37 inches which is sufficient for locally heavy downpours. Forecast soundings also suggest a chance for gusty winds possibly up to 50 mph. While the boundary helped get convection started it should die off with the loss of heating this evening. The overnight period will be dry and continued warm. Low temperatures will be above normal. The front will dissipate over our region Tuesday. The low level flow will be light and variable over the CWA and models show a slight chance for showers and thunderstorms over the northwest during the afternoon. After sunset rain chances will end leading to another warm, dry night. && .LONG TERM (Wednesday through Monday)... The forecast H5 pattern for the middle to latter portion of the week will consist of a broad ridge centered near the Four Corners region that will extend into Texas and troughing across the Great Lakes with weak PV anomalies extending to the Gulf Coast. A "cold" front may again approach the region on Thursday, but with dry air in place and no upper forcing it will bring little more than a brief wind shift and a temperature decrease of only 1-3 degrees if it's even able to reach south-central TX. The ridge will move eastward and begin to flatten into this weekend, and high pressure will control our weather locally for the foreseeable future. This will mean dry, warm conditions at least through Saturday. On Sunday, onshore flow will become re-established and the increase in moisture could mean some sea-breeze showers and storms in the afternoon, primarily for the Coastal Plains. This pattern will likely continue into early next week. We'll also be keeping eyes on the tropics, as global model guidance continues to suggest another system may spin up in the western Gulf of Mexico late Sunday or Monday. Details on strength and track of any potential development are impossible to nail down at this time, but WPC has outlooked the Coastal Bend just southeast of our CWA on the day 3-7 hazards map for the potential of locally heavy rain on Monday. NBM is pointing towards cooler daytime highs Monday and Tuesday, however confidence is low at this time given the uncertainty surrounding any tropical development, so I've opted to bump these values up 1-3 degrees for now. && .PREV DISCUSSION... /ISSUED 1235 PM CDT Mon Sep 6 2021/ AVIATION... There is a weak frontal boundary across the region. North of the boundary winds are light out of the northeast while south of it they are light from the southwest. So far there hasn't been any convection near the terminals. All airports are VFR and will stay that way through the afternoon and evening. There is a slight chance for showers and thunderstorms this afternoon in Austin and San Antonio with better chances in San Antonio. The main impact from storms will be lower visibility. We expect the winds will shift to the northeast in the San Antonio area later this afternoon, but will stay less than 10 kts. All terminals will be VFR overnight and Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 97 72 98 73 / 10 - 0 - 0 Austin Bergstrom Intl Airport 72 96 70 98 71 / 20 0 0 - 0 New Braunfels Muni Airport 72 97 70 98 71 / 20 - 0 0 0 Burnet Muni Airport 72 94 70 96 71 / - - 0 - 0 Del Rio Intl Airport 76 99 75 99 74 / 10 10 - - - Georgetown Muni Airport 72 96 70 97 71 / - - 0 - 0 Hondo Muni Airport 74 96 72 97 71 / 20 10 - 0 0 San Marcos Muni Airport 72 97 70 98 71 / 10 - 0 0 0 La Grange - Fayette Regional 74 97 72 98 72 / - - 0 - 0 San Antonio Intl Airport 75 96 74 97 74 / 20 10 0 - 0 Stinson Muni Airport 76 97 75 99 74 / 20 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...KCW Decision Support...Brady
Hazardous weather outlook, Sep 6, 4:02 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 402 AM CDT Mon Sep 6 2021 TXZ171>173-183>194-202>209-217>225-228-070915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 402 AM CDT Mon Sep 6 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered showers and thunderstorms are expected Monday afternoon into evening. The stronger storms could produce locally heavy downpours and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 6, 2:32 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
232 PM CDT Mon Sep 6 2021
TXZ191-206-207-062000-
Guadalupe TX-Comal TX-Hays TX-
232 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of central Guadalupe
and east central Comal Counties through 300 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Zorn, or 7 miles south of San Marcos, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Braunfels, San Marcos, Seguin, McQueeney, Kingsbury, Staples,
Geronimo, Zorn, Hunter, Freiheit, Redwood and New Braunfels Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2954 9779 2963 9814 2984 9802 2982 9784
2980 9784 2979 9783 2978 9783 2979 9782
2979 9781 2978 9782 2978 9781
TIME...MOT...LOC 1932Z 001DEG 9KT 2976 9793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCWSpecial weather statement, Sep 6, 3:01 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
301 PM CDT Mon Sep 6 2021
TXZ191-205>207-062045-
Guadalupe TX-Comal TX-Bexar TX-Hays TX-
301 PM CDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of south central Hays,
Guadalupe, northeastern Bexar and southeastern Comal Counties through
345 PM CDT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of New Braunfels to near
Geronimo. Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
Universal City, Live Oak, Selma, Randolph AFB, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, Marion, Kingsbury, Santa Clara,
New Berlin, Staples and Zuehl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2940 9782 2938 9784 2938 9787 2956 9839
2989 9819 2981 9784 2980 9784 2979 9783
2978 9783 2979 9782 2977 9780
TIME...MOT...LOC 2001Z 009DEG 15KT 2976 9819 2967 9793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Sep 6, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
303 PM CDT Mon Sep 6 2021
TXZ193-194-208-209-062045-
Caldwell TX-Bastrop TX-Fayette TX-Lee TX-
303 PM CDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of central Caldwell,
Bastrop, south central Lee and northwestern Fayette Counties through
345 PM CDT...
At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Wyldwood to Bastrop to
near Paige. Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bastrop, Smithville, Mustang Ridge, Muldoon, Camp Swift, Cistern,
Circle D-KC Estates, Cedar Creek, Rosanky, Wyldwood, Upton, Phelan,
Delhi, Bastrop State Park, Hills Prairie, Northrup, Rockne,
Watterson, Red Rock and Buescher State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2977 9698 2978 9731 2978 9750 3003 9771
3019 9751 3026 9741 3020 9726 3022 9696
TIME...MOT...LOC 2003Z 043DEG 13KT 3020 9741 3011 9730 3014 9711
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:21 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Sep 6, 2:32 PM CDT | Special Weather Statement | EWX | Guadalupe | 28 min |
| Sep 6, 3:01 PM CDT | Special Weather Statement | EWX | Guadalupe | 44 min |
| Sep 6, 3:45 PM CDT | Special Weather Statement | EWX | Caldwell, Fayette, Hays, Travis | 45 min |
| Sep 6, 3:47 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 43 min |
| Sep 6, 3:50 PM CDT | Special Weather Statement | EWX | Kendall | 55 min |
| Sep 6, 4:17 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 58 min |
| Sep 6, 4:24 PM CDT | Special Weather Statement | EWX | Kendall | 51 min |
| Sep 6, 4:35 PM CDT | Special Weather Statement | EWX | Bandera, Edwards, Kinney, Medina, Real, Uvalde | 55 min |
| Sep 6, 4:39 PM CDT | Special Weather Statement | EWX | Bexar | 66 min |
| Sep 6, 4:51 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 3 hr |
| Sep 6, 5:02 PM CDT | Special Weather Statement | EWX | Hays | 58 min |
| Sep 6, 5:06 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 54 min |
| Sep 6, 5:19 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays, Kendall | 3 hr |
| Sep 6, 5:35 PM CDT | Special Weather Statement | EWX | Blanco | 40 min |
| Sep 6, 6:19 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.